Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 150, NWS Jacksonville, FL

May 30, 2017Clay County, Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 30, 2017, 5:06 PM EDT for Clay County, Putnam County, Saint Johns County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2017, 5:06 PM EDT (21:06 UTC)
Expired
May 30, 2017, 5:45 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1304 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS52 KJAX 302106
SVRJAX
FLC019-107-109-302145-
/O.NEW.KJAX.SV.W.0150.170530T2106Z-170530T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
506 PM EDT TUE MAY 30 2017

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Central St. Johns County in northeastern Florida...
  Northeastern Putnam County in northeastern Florida...
  East central Clay County in northeastern Florida...

* Until 545 PM EDT

* At 506 PM EDT, severe thunderstorms were located along a line
  extending from near Bostwick to 6 miles northeast of Federal Point,
  moving north at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Hastings, World Golf Village, Bostwick, Federal Point, Picolata,
  Bardin, Spuds, Bakersville and Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2973 8138 2969 8173 2997 8170 3002 8134
TIME...MOT...LOC 2106Z 188DEG 9KT 2980 8167 2981 8146 

HAIL...1.00IN
WIND...60MPH
 
$$

ENYEDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:20 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 30, 2:20 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
220 PM EDT Tue May 30 2017

.NEAR TERM...This afternoon through Wed Night...

Latest hi-res model guidance continues to show scattered showers/t-storms
expected to develop along sea breezes...merging between Hwy 301 and
I-95 in the 5p-7p period...then working eastward to coast while decreasing
in coverage later in the evening. Conditions appear favorable for a
few intense storms with strong gusty winds and frequent lightning. Some
uncertainty in guidance as to amount of coverage...currently limiting
hourly POP values to around 50 pct. Guidance hints at weak shortwave/mid
level wind max moving across GA tonight...possibly triggering additional
showers/t-storms later tonight...and will maintain at least low POP
values across se GA through at least 06z. Low temp forecast around
70 inland...lwr 70s coast looks fine.

For Wednesday a repeat performance with another round of
scattered showers/ storms during the afternoon...with greatest
coverage again between I-95 and Hwy 301. Consensus guidance
supports current high temp forecast for Wed... around 90/lwr 90s
well inland...upr 80s I-95 corridor...mid 80s coast.

.SHORT TERM...Thu through Fri...

Thu & Thu night...A washed out frontal zone and associated
moisture settle across SE GA Thu morning with an early start to
showers and possibly a rouge thunderstorm then this trough axis
will settle across NE FL into the afternoon. This feature combined
with the sea breezes and very light light steering flow of 5-10
kts will bring elevated rain chances in the 40-60% range across
the forecast area with the potential for some locally heavy
rainfall due to slow storm motion. Severe storms not expected with
weak upper level forcing aloft but gusty wet downbursts will be
possible due to precipitation loading. Mostly to partly cloudy
skies expected with muggy conditions with highs in the upper 80s.
Rainfall coverage and intensity will decrease with loss of heating
Thu night but isolated showers will be possible with the trough
axis lingering across the region. Mild low temperatures will range
in the low to mid 70s.

Fri & Fri night...Diffuse frontal boundary will linger across the
forecast area with moisture and sea breeze forcing combining to
bring elevated rain chances once again with showers and isolated
tstorm potential by late morning. Scattered to numerous showers
and tstorms will develop into the afternoon and early evening
hours with a focus for precipitation along the slightly more
dominant east coast sea breeze by early afternoon with rainfall
shifting inland into the evening. Locally heavy rainfall will
remain the primary convective hazard due to high precipitable
water values and slow storm motion as well as gusty wet down burst
wind potential. Severe storms not expected as upper level ridge
strengthens over the Gulf of Mexico with a slightly warming trend
and high temps nearing 90 degrees inland. Rainfall will gradually
fade after sunset Fri night with a continuation of muggy overnight
conditions with lows in the low/mid 70s.

.LONG TERM...Sat through Tue...

Weekend...Partly cloudy skies with scattered mainly afternoon and
evening sea breeze showers and thunderstorms expected both Sat
and Sun under southerly steering flow 10 kts or less with
precipitable water values rising into the 1.8 to 2 inch range.
Light south steering flow Sat will enable both the east/west coast
sea breezes to press inland with a merger between the I-75
corridor and Highway 301 during the evening. Sun steering flow
transitions to more SW which will bring a more dominant west coast
sea breeze inland from the Gulf coast region early afternoon with
a focus for the merger along and east of Highway 301 during the
evening. Temperatures will trend near to above climo values with
highs in the upper 80s and low temperatures in the low 70s.

Mon & Tue...Mostly cloudy as rain chances increase ahead of an
approaching front. Warm and moist air from the Gulf of Mexico will
funnel over the region as precipitable water values rise above 2
inches per the GFS40 under deep layer SW steering flow near 10-15
kts. Monday scattered to numerous showers and tstorms are expected
with locally heavy rainfall potential. Even more widespread
rainfall likely Tuesday as the surface front lowly settles south
of the region through mid week bringing locally heavy rainfall
potential. High temperatures will trend near to slightly below
climo values due to increased cloud cover with muggy low
temperatures above normal in the 70s.

&&

.AVIATION...VFR conditions expected...except for lower conditions associated
with scattered afternoon/early evening showers/storms. Greatest coverage
around TAF sites expected to be 21z-01z...included TEMPO for TSRA with
gusty winds for that period. VFR conditions expected tomorrow...with
another round of scattered TSRA just after end of TAF period. Conditions
appear favorable for intense downdrafts leading to strong gusty surface
winds with the stronger TSRA.

&&

.MARINE...High pressure will remain centered over the western Atlantic
over the remainder of the week with a ridge of high pressure extending
westward over the coastal waters. This pattern will promote fairly light
winds and low seas through the rest of the week.

Rip Currents...generally low risk this week given low waves and weak
swell activity

&&

.FIRE WEATHER...Increasing rain chances over the next several days
with minimum humidity rising into the 40-50% range Wednesday and
45-55% range Thursday. Sea breezes will continue each afternoon.
The greatest coverage of showers/tstorms will be during the afternoon
and evening. Daytime dispersion near 20 units are possible on Thursday
due to very weak transport winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  90  69  89 /  30  40  40  50
SSI  72  84  73  85 /  30  40  30  40
JAX  71  89  70  87 /  30  50  40  50
SGJ  73  85  72  85 /  30  40  30  40
GNV  69  92  69  89 /  20  40  30  60
OCF  71  92  70  90 /  20  40  20  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Enyedi/Wolf/Shuler
Hazardous weather outlook, May 30, 8:55 AM EDT, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
855 AM EDT Tue May 30 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-310915-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
855 AM EDT Tue May 30 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Scattered afternoon and evening thunderstorms are expected. The
strongest storms will be capable of strong gusty winds and very
heavy rainfall. Greatest potential for storms will be between the
I-95 corridor and Highway 301.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms are expected each afternoon
and evening from Wednesday through the weekend. Isolated strong
thunderstorms will be possible each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, May 30, 4:23 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
423 PM EDT TUE MAY 30 2017

FLZ025-124-125-GAZ166-302100-
Inland Duval FL-Coastal Duval FL-Coastal Nassau FL-Coastal Camden GA-
423 PM EDT TUE MAY 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...
NORTHEASTERN DUVAL AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 500 PM
EDT...

At 423 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jacksonville International Arpt, moving northeast at 10 mph.

Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
St. Marys, Fernandina Beach, Jacksonville International Arpt, Yulee
and Oceanway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 8166 3049 8181 3051 8179 3051 8178
      3053 8176 3054 8174 3057 8171 3057 8167
      3055 8166 3058 8165 3064 8166 3087 8141
      3077 8142 3056 8139
TIME...MOT...LOC 2023Z 242DEG 8KT 3047 8169

HESS
Special weather statement, May 30, 4:30 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
430 PM EDT TUE MAY 30 2017

GAZ153-154-165-302115-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
430 PM EDT TUE MAY 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN AND GLYNN
COUNTIES UNTIL 515 PM EDT...

At 430 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 10 miles north of Woodbine, moving northeast at 15 mph.

Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Dock Junction, Country Club Estates, Waverly, Thalmann, Everett and
Boys Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3110 8157 3113 8156 3111 8160 3106 8161
      3099 8169 3107 8187 3114 8182 3116 8177
      3117 8178 3128 8175 3130 8173 3133 8173
      3133 8172 3136 8170 3138 8170 3140 8169
      3141 8166 3127 8138
TIME...MOT...LOC 2030Z 206DEG 15KT 3110 8175

HESS
Special weather statement, May 30, 4:43 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
443 PM EDT TUE MAY 30 2017

FLZ032-033-037-302130-
St. Johns FL-Putnam FL-Clay FL-
443 PM EDT TUE MAY 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. JOHNS...NORTHEASTERN
PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 530 PM EDT...

At 443 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bostwick to near Hastings. Movement was
north at 10 mph.

Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Palatka, Hastings, East Palatka, Saint Augustine Beach, Picolata,
Bostwick, Federal Point, Saint Augustine Shores, Orange Mills and
Butler Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 8140 2962 8144 2964 8170 2976 8175
      2997 8162 2982 8123
TIME...MOT...LOC 2043Z 181DEG 5KT 2976 8168 2972 8144

ENYEDI
Special weather statement, May 30, 4:45 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT TUE MAY 30 2017

FLZ035-036-302130-
Alachua FL-Gilchrist FL-
445 PM EDT TUE MAY 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 530 PM EDT...

At 445 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Trenton to 6 miles east of
Archer. Movement was north at 20 mph.

Nickel size hail and Wind gusts of 35 to 50 mph can be expected
along with possible minor damage.

Locations impacted include...
Gainesville, Alachua, High Springs, Archer, University Of Florida,
Newnans Lake and Newberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2985 8272 2983 8269 2983 8264 2984 8263
      2966 8223 2948 8239 2948 8252 2949 8256
      2954 8256 2953 8265 2956 8266 2956 8272
      2959 8279
TIME...MOT...LOC 2045Z 167DEG 17KT 2966 8264 2955 8242

ENYEDI
Special weather statement, May 30, 4:54 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
454 PM EDT TUE MAY 30 2017

FLZ025-125-302130-
Inland Duval FL-Coastal Duval FL-
454 PM EDT TUE MAY 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 530 PM
EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ortega, or near Orange Park, moving northeast at 10 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Jacksonville, Unf, Mandarin, Arlington, Baymeadows, Ortega, San
Pablo, Craig Field, Nas Jax and Oceanway.

LAT...LON 3012 8168 3014 8169 3017 8169 3019 8168
      3019 8178 3025 8184 3048 8163 3028 8142
TIME...MOT...LOC 2053Z 226DEG 10KT 3024 8171

HESS
Special weather statement, May 30, 5:00 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
500 PM EDT TUE MAY 30 2017

GAZ136-151>153-302145-
Pierce GA-Inland Glynn GA-Brantley GA-Wayne GA-
500 PM EDT TUE MAY 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...PIERCE...
BRANTLEY AND SOUTHERN WAYNE COUNTIES UNTIL 545 PM EDT...

At 500 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thalmann to near Fort Mudge. Movement was
north at 20 mph.

Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Blackshear, Nahunta, Patterson, Gardi, Screven, Offerman, Hickox,
Thalmann, Everett and Raybon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3121 8155 3106 8218 3108 8220 3117 8221
      3117 8222 3149 8228 3151 8220 3147 8216
      3147 8214 3152 8213 3159 8171 3158 8170
      3156 8170 3154 8167 3149 8164 3148 8162
      3147 8161 3145 8163 3143 8161 3134 8149
TIME...MOT...LOC 2100Z 186DEG 17KT 3127 8159 3117 8217

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:34 PM EDTSpecial Weather StatementJAXPutnam41 min
May 30, 2:38 PM EDTSpecial Weather StatementJAXNassau52 min
May 30, 2:52 PM EDTSevere Thunderstorm WarningJAXNassau38 min
May 30, 3:02 PM EDTSpecial Weather StatementJAXMarion28 min
May 30, 3:12 PM EDTSpecial Weather StatementJAXMarion48 min
May 30, 3:20 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau40 min
May 30, 3:33 PM EDTAreal Flood AdvisoryJAXDuval, Nassau117 min
May 30, 3:39 PM EDTSpecial Marine WarningJAX66 min
May 30, 3:55 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau15 min
May 30, 3:58 PM EDTSpecial Marine WarningJAX47 min
May 30, 3:58 PM EDTSpecial Weather StatementJAXFlagler47 min
May 30, 4:01 PM EDTSpecial Weather StatementJAXAlachua44 min
May 30, 4:03 PM EDTSpecial Weather StatementJAXSaint Johns42 min
May 30, 4:17 PM EDTSpecial Weather StatementJAXFlagler28 min
May 30, 4:23 PM EDTSpecial Weather StatementJAXNassau37 min
May 30, 4:35 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns40 min
May 30, 4:43 PM EDTSpecial Weather StatementJAXSaint Johns47 min
May 30, 4:45 PM EDTSpecial Weather StatementJAXAlachua45 min
May 30, 4:54 PM EDTSpecial Weather StatementJAXDuval36 min
May 30, 5:08 PM EDTSpecial Weather StatementJAXFlagler37 min
May 30, 5:17 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Union43 min
May 30, 5:26 PM EDTSpecial Weather StatementJAXDuval34 min
May 30, 5:29 PM EDTAreal Flood AdvisoryJAXPutnam, Saint Johns3 hr
May 30, 5:30 PM EDTAreal Flood AdvisoryJAXAlachua3 hr
May 30, 5:40 PM EDTSpecial Weather StatementJAXClay50 min
May 30, 5:46 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns44 min
May 30, 5:52 PM EDTAreal Flood AdvisoryJAXClay, Saint Johns2 hr
May 30, 5:59 PM EDTSpecial Weather StatementJAXBradford46 min
May 30, 6:17 PM EDTAreal Flood AdvisoryJAXBradford118 min
May 30, 6:25 PM EDTSpecial Weather StatementJAXClay50 min
May 30, 6:34 PM EDTAreal Flood WarningJAXClay, Saint Johns3 hr
May 30, 6:37 PM EDTSpecial Weather StatementJAXDuval38 min
May 30, 6:48 PM EDTSpecial Weather StatementJAXUnion27 min
May 30, 7:24 PM EDTSpecial Weather StatementJAXLake36 min
May 30, 7:56 PM EDTSpecial Weather StatementJAXMarion34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.